MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neuropathy (1983); Pain (1994); Burning Sensation (2146); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with l4-5 and l5-s1 disc herniation with radiculopathy and diskogenic back pain and underwent the following procedures: anterior lumbar interbody fusion at l4-5 and anterior lumbar interbody fusion at l5-s1.Biomechanical device with lt cages paired at l5-s1.Discectomy anteriorly at l4-5 and discectomy anterior at l5-s1.C-arm for localization of device.Allograft nonstructural.As per op-notes,¿ the decompression was performed back to the spinal canal and redundant annulus and clear central disc herniations were removed with pituitary and curette.Again the discectomy was over and above the simple block discectomy.Bmp and allograft were allowed to prepare according to protocol.Deep to the cages, we did place crushed cancellous allograft followed by bmp sponges as well as the cages countersunk to 6 mm.Again attention was turned to the l4-5 level.The disc was removed in to resecting the disc completely, releasing and resecting the annulus and releasing portions of the posterior longitudinal ligament all the way to the posterolateral comers far, above and over the simple block discectomy.The decompression was performed back to the spinal canal.Due to the annular pathology, an obvious disc herniation and more aggressive decompression was done posterolaterally.Bmp and allograft were allowed to cure according to protocol and the cages and bmp with allograft were applied.The patient tolerated the procedure well.¿.Post-op, the patient complained of progressively worsening pain in his low back and radiculopathy into his lower extremities.Patient continues to experience constant low back pain with radiculopathy and burning into his lower extremities.Patient experiences difficulty standing and walking.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7364872
Report Number1030489-2018-00441
Device Sequence Number19326871
Product Code NEK
UDI-Device Identifier00681490843812
UDI-Public00681490843812
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2015
Device Catalogue Number7510600
Device Lot NumberM111202AAC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2018
Initial Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;